Pramipexole


#1
Since May I have been taking 1,05 mg Sifrol (pramipexole)and I am comletely knocked out. I have slept badly since I started it but feel dazed and tired. I persevered with it as it helps my symptoms but now there seems to be a build up effect and I cant deal with it anymore as I am not safe to travel as I am asleep mentally, muscles weak. Have looked back on Forum but wonder if anyone else has had similar problems. Cant cut it down easily as you cant split the tablets, am seeing Nurologist next week, just got to struggle through till then. Trying to space tablets out a bit more but withdrawal symptoms if I wait too long. Thanks.

#2
Hi polly,

Sorry to hear you're struggling. Did you start at a lower dose than 1.05mg and gradually increase the dosage over time? It could be that the current dosage is too high for you, you are on the highest recommended dosage. Maybe a lower dose would suit you better, possibly combined with another drug if it isn't enough to control your PD symptoms. If this fails, your Neurologist might suggest an alternative drug treatment. There are quite a few different dopamine agonists to choose from. Do you have a PD Nurse, if so I suggest you contact the Nurse. They maybe able to suggest something to help you before next week.

The following link explains about the drug you are on

http://parkinsons-disease.emedtv.com/pramipexole/side-effectts-of-pramipexole.html

#3
Hi Polly

I take the same dose of pramipexole as you, but Mirapexin, not Sifrol. I have been taking this dose for 16 months now and haven’t noticed any ‘build-up’ so it could be that a different brand might suit you better; or it could be that you need a lower dose or perhaps a combination dose.

It’s good that you will be seeing the neurologist next week as you certainly need a medication change of some sort.

It will be interesting to know what the neuro says. Good luck!

#4
Hi Polly

I am taking Primapexole in the form of Mirapexin.

when i was prescribed i was told to start with .26, increase after 2 weeks to 0.52 then after another 2 weeks increase to 1.05. I started taking them after my diagnosis in March.I was also given domperidone for the nausea

The inital dose was fine and i tried to increase after 2 weeks to .52 I felt really ill, just as you described, I could barely get off the sofa.The PD nurse advised me to go back on the initial dose for a much longer time before increasing which really helped. I did eventually manage to get to 1.05 but again felt so awful I had to reduce. I am still on .52 as it manages my symptoms reasonably but without feeling so ill. My symptoms are worsening again and i will try to increase again.

My advice is not to increase too quickly, that was my problem. I ave taken 4 months to get to the middle dose without feeling ill, so be patient, call the PD Nurse and see what she advises. Cutting back down worked for me!

#5
Hi again Polly

I agree with Caroline that the dose should be increased VERY slowly. It took me 8 weeks to reach my daily dose of 1.05 mg and I have never felt nauseous.

The other thing I would say is that it helps to take the tablet at roughly the same time each day. Personally, I find 9 am works well, and before food – but you might find a different regimen suits you. After all, we’re none of us the same, are we?

#6
Thats all very helpful. I did take longer to work up to the max doze than Neuro said. I was OK on smaller doze. Also take Madopar 125mg 3 x daily btw. Have been anaemic too. At family now which helps me feel better. Realize I should have posted on thread already started on Mirexapin recently.